My wife had left breast Mastectomy and completed six chemotherapy and now is being given Biceltis

She is undergoing radiation and has already taken 5 sessions of it.

She is also taking clexin injection for last one and half month as in Doppler test deep vein thrombosis was found in right leg.

In general my wife is taking treatment well , except for swelling of left arm and right leg.

Our oncologist opined that arm swelling will be there and she should do exercise. Regarding leg swelling he opined that clexin injection should be continued.

Over all radiation also has not given any side reaction but from last two days she is having Itchy feeling on her back.

Is it normal and can she take any anti allergic medicine like citrazen.

Please advise .


4 Replies

  • Your wife has come a long way with regards to her fight with Breast cancer. Hats off to her !!

    Sorry to hear about the few hiccups with DVT, but these are manageable and treatable.

    With regards to the itching, it would be good for you to get your wife examined by your oncologist, to rule out any rash, blisters, etc

    If the itching is within the Radiation Treatment field (portal) , this is called Radiation Dermatitis and all i would recommend would be drink plenty of fluids, and use a water based gel like Aloe Vera Gel or an Aqueous Gel ointment.

    If it is outside the radiation portal, it is less likely due to Radiation, and probably nothing sinister. If this itching is localised, can in fact wait for a few days, may try using a Topical Ointment like Aloe Vera Gel, (moisturises the skin), Calamine Lotion (soothing effect) is quite good as well.

    If it persists, for few days, appears to be spreading or worsening, consult your oncologist and may consider Antihistamine drug like Cetrizine, Loratidine or Fexofenidine.

    With Best Wishes

    Dr Rohit Malde MD, DNB, FRCR (UK)

    Consultant Clinical & Radiation Oncologist

    BNH-HCG Cancer Centre

    Dr Balabhai Nanavati Hospital

    Vile Parle, Mumbai

  • Dear Dr.Malde

    Thank you very much for your prompt response and advise ,


  • For leg swelling, continuation of injection Clexane is fine. But for most people, we usually switch over to an oral medication once the emergency period is over. It would be reasonable for you to ask your oncologist whether he intends to switch over to oral medications like Warfarin or similar drugs.

  • Thanks we shall ask our doctor

You may also like...